Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 70, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 25, 2015, 4:14 PM CDT for Ward County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2015, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 25, 2015, 4:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Ward County, ND
The radar
The Minot AFB radar (KMBX), 40 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769 WUUS53 KBIS 252114 SVRBIS NDC101-252145- /O.NEW.KBIS.SV.W.0070.150625T2114Z-150625T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 414 PM CDT THU JUN 25 2015 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 445 PM CDT * AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MINOT...AND IS NEARLY STATIONARY. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL WARD COUNTY...INCLUDING THE FOLLOWING LOCATIONS... LOGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4808 10133 4825 10140 4827 10122 4809 10109 TIME...MOT...LOC 2114Z 266DEG 4KT 4817 10129 HAIL...1.00IN WIND...<50MPH $$ HEINERT
2 follow-up statements
752 WWUS53 KBIS 252134 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 434 PM CDT THU JUN 25 2015 NDC101-252145- /O.CON.KBIS.SV.W.0070.000000T0000Z-150625T2145Z/ WARD ND- 434 PM CDT THU JUN 25 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EAST CENTRAL WARD COUNTY... AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MINOT...AND IS NEARLY STATIONARY. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MINOT AND LOGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4808 10133 4825 10140 4827 10122 4809 10109 TIME...MOT...LOC 2133Z 266DEG 4KT 4817 10126 HAIL...1.00IN WIND...<50MPH $$ HEINERT
923
WWUS53 KBIS 252142
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
442 PM CDT THU JUN 25 2015
NDC101-252151-
/O.EXP.KBIS.SV.W.0070.000000T0000Z-150625T2145Z/
WARD ND-
442 PM CDT THU JUN 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARD COUNTY WILL
EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL AND HEAVY
RAIN CAN STILL BE EXPECTED WITH THIS THUNDERSTORM.
LAT...LON 4808 10133 4825 10140 4827 10122 4809 10109
TIME...MOT...LOC 2138Z 266DEG 4KT 4817 10126
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:08 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 25, 4:08 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 408 PM CDT THU JUN 25 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 400 PM CDT THU JUN 25 2015 THE FORECAST FOCUS TODAY IS ON THUNDERSTORMS. THUNDERSTORMS HAVE GREATLY INCREASED IN COVERAGE OVER THE PAST COUPLE HOURS...AND PRECIPITATION CHANCES HAVE ONCE AGAIN BEEN INCREASED. THE SOUTHWEST REMAINS THE MOST LIKELY AREA FOR SUSTAINED CONVECTION...BUT WATER VAPOR SATELLITE IMAGERY INDICATES A COMPLEX TRAIN OF MID LEVEL SHORTWAVES PARADING TOWARD THE DAKOTAS. SO...WHILE ANY ONE OF THESE WAVES HAS SUFFICIENT DYNAMICS TO RELEASE THE CONVECTIVE INSTABILITY IN PLACE...COVERAGE SHOULD DIMINISH AS DIURNAL DESTABILIZATION REDUCES THIS EVENING. THIS FORECAST IS SUPPORTED BY THE 12 UTC HIRES ARW/NMM AND THE LAST SEVERAL RUNS OF THE HRRR. FINALLY...THE HIRES AND GLOBAL MODEL SUITE IS DRY BETWEEN MIDNIGHT AND SUNRISE...SO PRECIPITATION CHANCES HAVE BEEN REMOVED FROM THE FORECAST. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 358 PM CDT THU JUN 25 2015 THE WAVE THAT BRINGS ISOLATED STORMS AGAIN FRIDAY MOVES OUT BY DAYBREAK SATURDAY ENDING THE STORM CHANCES. SATURDAY AND SUNDAY...EVEN MONDAY...WILL BE DRY...MOSTLY SUNNY...AND VERY WARM WITH HIGHS IN THE 80S...TOUCHING 90 LIKELY ON SATURDAY ACROSS THE SOUTH. WINDS THROUGH THE PERIOD WILL BE 15 MPH OR LESS...LIGHT FOR NORTH DAKOTA STANDARDS. STORM CHANCES RETURN FOR TUESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 400 PM CDT THU JUN 25 2015 ISOLATED THUNDERSTORMS THROUGH 05Z. THE CHANCE FOR STORMS AT A TAF SITE IS TOO LOW TO MENTION. WILL NEED TO AMEND IF / WHEN IT APPEARS A TAF SITE WOULD BE IMPACTED. OTHERWISE VFR. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SCHECK LONG TERM...JPM AVIATION...JPM
Hazardous weather outlook, Jun 25, 3:45 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT THU JUN 25 2015 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-262045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 345 PM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS. SOME STORMS MAY BE STRONG. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW CHANCES FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AND AGAIN TUESDAY AND WEDNESDAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP MARTIN
In the hours before
Special weather statement, Jun 25, 3:18 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
318 PM CDT THU JUN 25 2015
NDZ003-010>012-021>023-252100-
MCHENRY ND-WARD ND-RENVILLE ND-WELLS ND-MOUNTRAIL ND-MCLEAN ND-
SHERIDAN ND-
318 PM CDT THU JUN 25 2015
...A LINE OF THUNDERSTORMS WAS PRODUCING WEAK FUNNEL CLOUDS IN PARTS
OF CENTRAL NORTH DAKOTA...
AT 310 PM CDT...LAW ENFORCEMENT REPORTED A WEAK FUNNEL CLOUD JUST
SOUTH OF MINOT...WARD COUNTY. ANOTHER WEAK FUNNEL WAS JUST NORTHWEST
OF BUTTE...IN MCHENRY COUNTY. MOVEMENT OF THE THUNDERSTORMS
PRODUCING THESE WEAK FUNNELS WAS TO THE SOUTHEAST AT 25 MPH.
THERE HAVE BEEN NUMEROUS REPORTS OF FUNNELS THIS AFTERNOON...NONE
HAVE TOUCHED THE GROUND...AND ALL LASTED JUST A FEW MINUTES...AND
THEN WENT BACK UP INTO THE PARENT STORM.
THERE WERE NO REPORTS OF HAIL OR GUSTY WINDS...HOWEVER...PEA SIZE
HAIL AND WINDS UP TO 30 MPH WILL BE POSSIBLE IF THE STORMS INTENSIFY.
THE AREA FROM STANLEY AND MINOT TO GARRISON AND MCCLUSKY IS IN THE
PATH OF THESE STORMS. IF STORMS MOVE INTO YOUR AREA...GET INSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BRIEF HEAVY RAIN WILL ALSO OCCUR WITH THESE STORMS.
&&
LAT...LON 4759 9988 4735 10106 4756 10143 4756 10146
4824 10284 4830 10282 4857 10180
TIME...MOT...LOC 2008Z 269DEG 49KT 4835 10266 4758 10074
JP MARTINLocal storm report, Jun 25, 3:23 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
323 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM FUNNEL CLOUD 10 W NEW ENGLAND 46.54N 103.08W
06/25/2015 SLOPE ND PUBLIC
FUNNEL CAME ABOUT 100 YARDS FROM THE GROUND.
&&
ZHSpecial weather statement, Jun 25, 3:26 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 326 PM CDT THU JUN 25 2015 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-252230- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 326 PM CDT THU JUN 25 2015 ...FUNNEL CLOUDS HAVE BEEN REPORTED IN WESTERN AND CENTRAL NORTH DAKOTA TODAY... LATE THIS MORNING...AND NOW THIS AFTERNOON...FUNNEL CLOUDS WERE REPORTED BY VARIOUS SOURCES IN PARTS OF WESTERN AND CENTRAL NORTH DAKOTA. THE THUNDERSTORMS PRODUCING THESE FUNNEL CLOUDS WERE MOVING SOUTHEAST AT 25 MPH. THESE FUNNEL CLOUDS WERE NOT ASSOCIATED WITH SEVERE THUNDERSTORMS. IN FACT...THERE HAVE BEEN NO REPORTS OF HAIL OR GUSTY WIND. THESE TYPES OF FUNNEL CLOUDS ARE USUALLY SHORT LOVED...HOWEVER... THEY CAN AND OCCASIONALLY DO TOUCH THE GROUND AND CAUSE MINOR DAMAGE. BECAUSE OF THIS POSSIBILITY...IF YOU SEE ONE OF THESE FUNNEL CLOUDS...TAKE COVER IMMEDIATELY. SO FAR TODAY THERE HAVE BEEN AT LEAST FIVE FUNNEL CLOUDS. JP MARTIN
Local storm report, Jun 25, 3:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
347 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM FUNNEL CLOUD 7 E STANLEY 48.32N 102.24W
06/25/2015 MOUNTRAIL ND PUBLIC
FUNNEL CLOUD WAS OBSERVED DROPPING FROM A CLOUD TO THE
WSW... ROTATION OBSERVED BUT HAS RECEDED.
&&
ZHLocal storm report, Jun 25, 3:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
355 PM CDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FUNNEL CLOUD 8 SSW HAVELOCK 46.37N 102.80W
06/25/2015 HETTINGER ND PUBLIC
FUNNEL CLOUD KEEPS FORMING AND DISSIPATING.
&&
NHEINERTSpecial weather statement, Jun 25, 4:11 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 411 PM CDT THU JUN 25 2015 NDZ011-252145- WARD- 411 PM CDT THU JUN 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WARD COUNTY... AT 408 PM CDT...A STRONG THUNDERSTORM WAS NEAR MINOT...AND WAS NEARLY STATIONARY. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING FOR FLOOD PRONE AREAS IN AND AROUND MINOT. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FUNNEL CLOUDS HAVE ALSO BEEN REPORTED. IF YOU SEE ONE OF THESE FUNNEL CLOUDS NEAR YOUR AREA...TAKE COVER IMMEDIATELY. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINOT...BURLINGTON AND LOGAN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4806 10137 4827 10149 4832 10123 4810 10105 TIME...MOT...LOC 2108Z 266DEG 4KT 4818 10130 HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:12 PM CDT | Special Weather Statement | BIS | Dunn | 33 min |
| Jun 24, 7:48 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 57 min |
| Jun 24, 8:00 PM CDT | Tornado Warning | BIS | Dunn, Mercer | 30 min |
| Jun 24, 8:20 PM CDT | Tornado Warning | BIS | Stark | 25 min |
| Jun 24, 8:49 PM CDT | Special Weather Statement | BIS | Mercer | 26 min |
| Jun 24, 9:02 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 39 min |
| Jun 25, 11:27 AM CDT | Special Weather Statement | BIS | Ward | 48 min |
| Jun 25, 2:41 PM CDT | Special Weather Statement | BIS | Mountrail | 34 min |
| Jun 25, 3:18 PM CDT | Special Weather Statement | BIS | McLean, Mountrail, Sheridan, Ward | 42 min |
| Jun 25, 4:11 PM CDT | Special Weather Statement | BIS | Ward | 34 min |
| Jun 25, 4:30 PM CDT | Special Weather Statement | BIS | Sheridan | 30 min |
| Jun 25, 4:33 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 57 min |
| Jun 25, 4:56 PM CDT | Special Weather Statement | BIS | Oliver | 34 min |
| Jun 25, 5:00 PM CDT | Special Weather Statement | BIS | Oliver | 30 min |
| Jun 25, 5:12 PM CDT | Special Weather Statement | BIS | Burleigh | 33 min |
| Jun 25, 5:18 PM CDT | Special Weather Statement | BIS | Burke | 27 min |
| Jun 25, 5:23 PM CDT | Special Weather Statement | BIS | Mercer | 37 min |
| Jun 25, 6:05 PM CDT | Special Weather Statement | BIS | Oliver | 25 min |
| Jun 25, 6:36 PM CDT | Special Weather Statement | BIS | Oliver | 24 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.